Programming and Computer Software

, Volume 44, Issue 2, pp 120–130 | Cite as

Laurent, Rational, and Hypergeometric Solutions of Linear q-Difference Systems of Arbitrary Order with Polynomial Coefficients

  • S. A. Abramov
  • A. A. Ryabenko
  • D. E. Khmelnov


Systems of linear q-difference equations with polynomial coefficients are considered. Equations in the system may have arbitrary orders. For such systems, algorithms for searching polynomial, rational, and hypergeometric solutions, as well as solutions in the form of Laurent series, are suggested. Implementations of these algorithms are discussed.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Kac, V. and Cheung, P., Quantum Calculus, New York: Springer, 2002.CrossRefzbMATHGoogle Scholar
  2. 2.
    Andrews, G.E., q-Series: Their development and application in analysis, number theory, combinatorics, physics, and computer algebra, CBMS Regional Conf. Series, Am. Math. Soc., 1986, vol. 66.Google Scholar
  3. 3.
    Andrews, G.E., The Theory of Partitions, Addison—Wesley, 1976.zbMATHGoogle Scholar
  4. 4.
    van Hoeij, M., Rational solutions of linear difference equations, Proc. of ISSAC’98, 1998, pp. 120–123.Google Scholar
  5. 5.
    Abramov, S.A., Barkatou, M.A., and Khmelnov, D.E., On full rank differential systems with power series coefficients, J. Symbolic Computation, 2015, vol. 68, pp. 120—137.MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Abramov, S.A., Ryabenko, A.A., and Khmelnov, D.E., Procedures for searching local solutions of linear differential systems with infinite power series in the role of coefficients, Program. Comput. Software, 2016, vol. 42, pp. 55–64.MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Abramov, S.A. and Khmelnov, D.E., On valuations of meromorphic solutions of arbitrary-order linear difference systems with polynomial coefficients, Proc. of ISSAC’12, 2012, pp. 12–19.Google Scholar
  8. 8.
    Abramov, S.A., Rational solutions of linear differential and difference equations with polynomial coefficients, USSR Comput. Math. Phys., 1989, vol. 29, no. 11, pp. 7–12.MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Abramov, S.A. and Barkatou, M.A., Rational solutions of first order linear difference systems, Proc. of ISSAC’98, 1998, pp. 124–131.Google Scholar
  10. 10.
    Barkatou, M.A., Rational solutions of matrix difference equations: Problem of equivalence and factorization, Proc. of ISSAC’99, 1999, pp. 277–282.Google Scholar
  11. 11.
    Barkatou, M.A., On rational solutions of systems of linear differential equations, J. Symbolic Computation, 1999, vol. 28, pp. 547–567.MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Abramov, S.A. and Gheffar, A., Valuations of rational solutions of linear difference equations at irreducible polynomials, Adv. Appl. Math., 2010, vol. 47, pp. 352–364.MathSciNetzbMATHGoogle Scholar
  13. 13.
    Abramov, S.A., Gheffar, A., and Khmelnov, D.E., Rational solutions of linear difference equations: Universal denominators and denominator bounds, Program. Comput. Software, 2011, vol. 37, no. 2, pp. 78–86.MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Abramov, S.A., Gheffar, A., and Khmelnov, D.E., Factorization of polynomials and gcd computations for finding universal denominators, Proc. of CASC’2010, 2010, pp. 4–18.Google Scholar
  15. 15.
    Khmelnov, D.E., Improved algorithms for solving difference and q-difference equations, Program. Comput. Software, 2000, vol. 26, pp. 107–115.MathSciNetCrossRefGoogle Scholar
  16. 16.
    Baranov, M.I., Local improvements of lower bounds for valuations of solutions of linear difference systems with meromorphic coefficients, Program. Comput. Software, 2014, pp. 93–97.Google Scholar
  17. 17.
    Abramov, S.A. and Khmelnov, D.E., On singular points of solutions of linear differential systems with polynomial coefficients, J. Math. Sci., 2012, vol. 185, no. 3, pp. 347—359.MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Abramov, S.A., Rational solutions of linear q-differential and q-difference equations with polynomial coefficients, Program. Comput. Software, 1995, no. 6, pp. 3–11.Google Scholar
  19. 19.
    Abramov, S.A., A direct algorithm to compute rational solutions of first order linear-difference systems, Discrete Math., 2002, vol. 246, pp. 3–12.MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Gheffar, A., Linear differential, difference and q-difference homogeneous equations having no rational solutions, ACM Commun. Comput. Algebra, 2010, vol. 44, no. 3, pp. 78–83.MathSciNetzbMATHGoogle Scholar
  21. 21.
    Abramov, S., EG-eliminations, J. Difference Equations Appl., 1999, vol. 5, nos. 4–5, pp. 393–433.MathSciNetCrossRefGoogle Scholar
  22. 22.
    Abramov, S.A. and Khmelnov, D.E., Denominators of rational solutions of linear difference systems of an arbitrary order, Program. Comput. Software, 2012, vol. 38, no. 2, pp. 84–91.MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Khmelnov, D.E., Search for polynomial solutions of linear functional systems by means of induced recurrences, Program. Comput. Software, 2004, vol. 30, no. 2, pp. 61–67.MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Middeke, J., Denominator bounds and polynomial solutions for systems of q-recurrences over for constant, Proc. of ISSAC’17, 2017, pp. 325–332.Google Scholar
  25. 25.
    Beckermann, B., Labahn, G., and Villard, G., Normal forms for general polynomial matrices, J. Symbolic Computation, 2006, vol. 41, pp. 708–737.MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Middeke, J., A computational view on normal forms of matrices of Ore polynomials, Ph.D. Dissertation, Linz: Johannes Kepler University, 2011.Google Scholar
  27. 27.
    Abramov, S.A., Petkovsek, M., and Paule, P., q-Hypergeometric solutions of q-difference equations, Discrete Math., 1998, vol. 180, pp. 3–32.MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Petkovsek, M., Hypergeometric solutions of linear recurrences with polynomial coefficients, J. Symbolic Computation, 1992, vol. 14, pp. 243–264.MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    van Hoeij, M., Finite singularities and hypergeometric solutions of linear recurrence equations, J. Pure Appl. Algebra, 1999, vol. 139, pp. 109–131.MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Cluzeau, T. and van Hoeij, M., Computing hypergeometric solutions of linear recurrence equations, Appl. Algebra Eng. Comm. Comput., 2006, vol. 17, pp. 83–115.MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Abramov, S.A., Petkovsek, M., and Ryabenko, A.A., Resolving sequences of operators for linear ordinary differential and difference systems, Comput. Math. Math. Phys., 2016, vol. 56, no. 7, pp. 894–910.MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Maple online help. http: // Scholar
  33. 33.
    Abramov, S. and Bronstein, M., On solutions of linear functional systems, Proc. of ISSAC’2001, 2001, pp. 1–6.Google Scholar
  34. 34.
    Abramov, S.A. and Bronstein, M., Linear algebra for skew-polynomial matrices, Rapport de Recherche INRIA, RR-4420, March 2002. Scholar
  35. 35.
    Abramov, S.A., EG-eliminations as a tool for computing rational solutions of linear q-difference systems of arbitrary order with polynomial coefficients, Proc. of 2nd Int. Computer Algebra Conf., Moscow, 2017, pp. 54–60.Google Scholar
  36. 36.
    Ryabenko, A.A., Search for hypergeometric solutions of q-difference systems by resolving sequences, Proc. of 2nd Int. Computer Algebra Conf., Moscow, 2017, pp. 151–157.Google Scholar
  37. 37.
    Abramov, S.A., Bronstein, M., and Khmelnov, D., Regularization of linear recurrence systems, Trans. Liapunov Inst., 2003, vol. 4, pp. 158–171.Google Scholar
  38. 38.
    Abramov, S. and Barkatou, M., On solution spaces of products of linear differential or difference operators, ACM Commun. Comput. Algebra, 2014, vol. 48, no. 4, pp. 155–165.MathSciNetzbMATHGoogle Scholar
  39. 39.
    Man, Y.K. and Wright, F.J., Fast polynomial dispersion computation and its application to indefinite summation, Proc. ISSAC’94, 1994, pp. 175–180.Google Scholar
  40. 40.
    Abramov, S.A. and Bronstein, M., Hypergeometric dispersion and the orbit problem, Proc. ISSAC’00, 2000, pp. 8–13.Google Scholar
  41. 41.
    Petkovsek, M., Wilf, H.S., and Zeilberger, D., A = B, Peters, 1996.zbMATHGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2018

Authors and Affiliations

  • S. A. Abramov
    • 1
  • A. A. Ryabenko
    • 1
  • D. E. Khmelnov
    • 1
  1. 1.Dorodnicyn Computing CenterFederal Research Center “Computer Science and Control” of Russian Academy of SciencesMoscowRussia

Personalised recommendations